Alert archive / Utah / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 2, 2007, 4:01 AM MDT. It took effect at Aug 2, 2007, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 4:01 AM MDT (10:01 UTC)
- In effect from
- Aug 2, 2007, 12:00 PM MDT
- Expired
- Aug 2, 2007, 9:01 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KSLC 021001 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 401 AM MDT THU AUG 2 2007 UTZ016-019>021-518-021815- /O.NEW.KSLC.FF.A.0003.070802T1800Z-070803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 401 AM MDT THU AUG 2 2007 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL AND SOUTHERN MOUNTAINS. * FROM NOON MDT TODAY THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE AND INTENSITY ACROSS THE WATCH AREA THIS AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. * WITH A VERY MOIST AIRMASS IN PLACE AND SLOW MOVEMENT OF THE STORMS...TORRENTIAL RAINFALL AMOUNTS WILL BE POSSIBLE. THE POTENTIAL EXISTS FOR EXCESSIVE RUNOFF AND FLASH FLOODING. AREAS MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE SLOT CANYONS...SLICKROCK AREAS...AND NORMALLY DRY WASHES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WGUS65 KSLC 021930 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 130 PM MDT THU AUG 2 2007 UTZ016-019>021-518-030400- /O.CON.KSLC.FF.A.0003.000000T0000Z-070803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 130 PM MDT THU AUG 2 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH... SOUTHERN MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE AND INTENSITY ACROSS THE WATCH AREA DURING THE AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. * WITH A VERY MOIST AIRMASS IN PLACE AND SLOW MOVEMENT OF THE STORMS...TORRENTIAL RAINFALL AMOUNTS WILL BE POSSIBLE. THE POTENTIAL EXISTS FOR EXCESSIVE RUNOFF AND FLASH FLOODING. AREAS MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE SLOT CANYONS...SLICKROCK AREAS...AND NORMALLY DRY WASHES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WGUS65 KSLC 030301 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 901 PM MDT THU AUG 2 2007 UTZ016-019>021-518-030415- /O.CAN.KSLC.FF.A.0003.000000T0000Z-070803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 901 PM MDT THU AUG 2 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN UTAH AND SOUTHWEST UTAH HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE BALANCE OF THE EVENING...THOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TO RESULT IN FLASH FLOODING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 3:55 AM MDT, 6 minutes earlier.
Area forecast discussion, Aug 2, 3:55 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
355 AM MDT THU AUG 2 2007
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER COLORADO
THROUGH THIS EVENING...THEN SHIFT SOUTHEAST. A SERIES OF WEAK MID
LEVEL DISTURBANCES WILL PIVOT AROUND THE PERIPHERY OF THIS RIDGE
TODAY AND TONIGHT. WITH THE RIDGE SHIFTING SOUTHWARD A TROUGH OF
LOW PRESSURE WILL SCRAPE ACROSS THE NORTHERN SECTIONS OF THE
INTERMOUNTAIN REGION ON FRIDAY.
&&
.DISCUSSION...DEEP LAYER MOISTURE REMAINS ACROSS THE FORECAST AREA
WITH SATELLITE DERIVED TOTAL PRECIPITABLE WATER VALUES IN EXCESS OF
1.5 INCHES ACROSS THE REGION. A VERY MOIST AIRMASS WILL BE IN PLACE
THROUGH THIS EVENING...WITH PRECIPITABLE WATER VALUES APPROACHING
1.75 INCHES OVER SOUTHWEST UTAH. MORNING CLOUDINESS MAY DELAY
DESTABILIZATION SOMEWHAT...BUT SHOULD BE ENOUGH INSOLATION FOR
AIRMASS TO BECOME RATHER UNSTABLE THIS AFTERNOON. FORECAST
CHALLENGE IS DEFINING AREAS WHERE CONVECTION WILL BE FOCUSED.
DISSIPATING THUNDERSTORM COMPLEX OVER CENTRAL ARIZONA WILL LIFT
NORTHWARD TODAY...POSSIBLY SERVING AS A FOCUS FOR
CONVECTION...ESPECIALLY OVER SOUTHWEST CORNER. OTHER FEATURE IS
CIRCULATION OVER CENTRAL NEVADA THIS MORNING...WHICH IS PROGGED TO
LIFT TO NORTHWEST UTAH BY EARLY TONIGHT. WIND FIELDS A BIT STRONGER
THAN YESTERDAY...BUT NET STORM MOTION WILL STILL BE UNDER 10
KNOTS...ONCE AGAIN SETTING THE STAGE FOR FLASH FLOODING. THOUGH
FOCUS AREAS FOR CONVECTION STILL A BIT NEBULOUS...ENOUGH CONFIDENCE
FOR A FLASH FLOOD WATCH SOUTHWEST UTAH THIS AFTERNOON AND EVENING.
SECTIONS OF NORTHWEST UTAH...PARTICULARLY BURN SCAR AREAS...WILL
NEED TO BE MONITORED FOR POSSIBLE FLASH FLOOD WATCH FOR THIS EVENING.
MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE TROUGH OF LOW PRESSURE
MOVING ACROSS NORTHERN SECTIONS OF FORECAST AREA ON FRIDAY FAVOR
CHANCE POPS DURING THE DAY...THOUGH SYSTEM COULD EXIT FORECAST AREA
BY MID AFTERNOON.
SOUTHWESTERLY FLOW WILL SPREAD SOMEWHAT DRIER AIR INTO FORECAST AREA
THIS WEEKEND. PACIFIC NORTHWEST TROUGH OPENS UP AND EJECTS ACROSS
NORTHERN ROCKIES MONDAY AND TUESDAY...RESULTING IN AN EVEN MORE
WESTERLY FLOW WHICH WILL PUSH SIGNIFICANTLY DRIER AIR INTO REGION.
&&
.AVIATION...ERRATIC BUT LIGHT WINDS FOR THE NEXT FEW HOURS AT SLC
UNTIL DAYTIME HEATING CAN ALLOW MORE PERSISTENT SOUTHERLIES TO TAKE
HOLD. EXPECT THE SHIFT TO NORTHWEST LAKE BREEZE TO OCCUR A BIT LATER
THEN NORMAL DUE TO SOUTHERLY FLOW. THERE IS A 20 PERCENT CHANCE OF
THE TERMINAL BEING IMPACTED BY THUNDERSTORMS THIS AFTERNOON.
&&
.FIRE...RELATIVELY MOIST AIRMASS AND EFFICIENT RAIN-MAKING
THUNDERSTORMS WILL KEEP THE FIRE DANGER LOW TODAY. SOME FLASH FLOOD
CONCERNS REMAIN NEAR RECENT BURN SCARS WITH POTENTIALLY HEAVY
RAINS...ESPECIALLY ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH FOR UTZ016-019>021-518 FROM NOON
TODAY THROUGH THIS EVENING.
WY...NONE.
&&
AVIATION/FIRE...B. SMITH
PUBLIC...BARJENBRUCH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 1, 6:32 AM MDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 632 AM MDT WED AUG 1 2007 UTZ001>016-019>021-517-518-WYZ021-021245- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 632 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND THERE IS SOME POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION ON THURSDAY...WITH HEAVY RAIN POSSIBLE. SHOWERS AND STORMS WILL BE MORE SPARSE IN NATURE THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 1, 10:32 PM MDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1032 PM MDT WED AUG 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD GUNLOCK 37.28N 113.77W
08/01/2007 WASHINGTON UT BROADCAST MEDIA
BRIDGES WASHED OUT NORTH AND WEST OF TOWN. BRIDGE SOUTH
OF TOWN STILL STANDING...BUT CONSIDERED UNSAFE FOR
TRAVEL. THREE HOMES FLOODED.
&&
MCONGERThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:24 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 1, 7:27 PM MDT | River Flood Warning | SLC | Washington | 6 hr |
| Aug 1, 7:27 PM MDT | River Flood Warning | SLC | Washington | 4 hr |
| Aug 2, 3:40 PM MDT | Flash Flood Warning | SLC | Utah | 95 min |
Nearby
Flash Flood Watches in Utah, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.